Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 209, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 20, 2004, 3:32 AM CDT for Ford County, Kansas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2004, 3:32 AM CDT (08:32 UTC)
- Expired
- Jun 20, 2004, 4:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ford County, KS
The radar
The Dodge City radar (KDDC), 5 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252 WUUS53 KDDC 200832 SVRDDC KSC057-200930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 332 AM CDT SUN JUN 20 2004 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORD COUNTY IN SOUTHWEST KANSAS. * UNTIL 430 AM CDT * AT 327 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR DODGE CITY... MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHERN FORD COUNTY... DODGE CITY... FT. DODGE... SPEARVILLE... FORD... WINDTHORST... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3789 10012 3767 10014 3758 9961 3784 9958 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:23 AM CDT, 9 minutes earlier.
Area forecast discussion, Jun 20, 3:23 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 323 AM CDT SUN JUN 20 2004 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES TODAY ARE CHANCES OF SEVERE THUNDERSTORMS THIS AFTERNOON THEN A SEVERE MCS TONIGHT WITH HEAVY RAINFALL POTENTIAL. CURRENT MCS IS MARGINALLY SEVERE WITH ONLY A FEW WARNINGS AND THIS IS EXPECTED TO MOVE EAST OF THE AREA AFTER 15Z. THEN WARM FRONT WILL MOVE INTO SOUTHWEST KANSAS THIS AFTERNOON WITH VERY UNSTABLE AIRMASS. VERY WARM 700MB TEMPS WILL ALSO ADVECT INTO SOUTHWEST CORNER AND MAY PUT A LID ON CONVECTION THIS AFTERNOON. THE CAP SHOULD BREAK ELSEWHERE BY LATE AFTERNOON ON THE NOSE OF WARM ADVECTION AND VICINITY OF WARM FRONT FROM AROUND GARDEN CITY TO DODGE CITY AND PRATT, THEN BECOME A SEVERE MCS BY EARLY EVENING WITH THE POTENTIAL FOR HEAVY RAINFALL IN THE NORTHERN COUNTIES OF OUR CWA. WILL HAVE A 20 POP FOR SOUTHWEST CORNER JUST IN CASE THE SOMETHING BREAKS THE CAP, THEN HAVE THE BEST CHANCES IN THE EAST AND NORTHEAST FROM LATE AFTERNOON INTO THE EVENING. THERE IS ALSO A POTENTIAL OF A TORNADO OR TWO ALONG THE WARM FRONT LATE AFTERNOON TO EARLY EVENING BEFORE THE MCS BECOMES DOMINANT. (MCS EQUALS MESOSCALE CONVECTIVE COMPLEX). FOR MONDAY LOOK FOR THE COLD FRONT TO GO THROUGH DODGE BY 12Z THEN MEDICINE LODGE LATER IN THE MORNING WITH A FEW LINGERING THUNDERSTORMS. SKIES SHOULD BECOME PARTLY CLOUDY IN THE AFTERNOON WITH ANOTHER CHANCE FOR THUNDERSTORMS LATE IN THE FAR SOUTHWEST CORNER. WILL THEN KEEP A CHANCE FOR THUNDER IN THE SOUTHWEST CORNER ON MONDAY NIGHT AS WELL. DAYS 3-7... && .PRELIMINARY POINT TEMPS/POPS... DDC 81 63 79 59 / 50 60 00 00 GCK 81 62 78 56 / 50 50 00 00 EHA 90 61 80 59 / 20 20 30 30 LBL 90 63 80 59 / 30 30 30 30 HYS 77 62 78 58 / 60 99 00 00 P28 82 66 81 64 / 60 50 40 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 06
Hazardous weather outlook, Jun 19, 2:05 PM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 205 PM CDT SAT JUN 19 2004 KSZ030-031-043>046-061>066-074>081-084>090-201100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 205 PM CDT (105 PM MDT) SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP IN EASTERN COLORADO LATE THIS AFTERNOON AND TO MOVE INTO WESTERN KANSAS AFTER SUNSET. UNSEASONABLY COOL AND STABLE AIR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PERSIST, AND THE THUNDERSTORMS WHICH MOVE INTO KANSAS THIS EVENING ARE NOT EXPECTED TO BE SEVERE, BUT MAY PRODUCE UP TO THREE QUARTERS OF AN INCH OF RAINFALL OVERNIGHT IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MOST OF THE WEEK WITH SCATTERED THUNDERSTORMS PRIMARILY DURING THE NIGHTTIME HOURS. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE. HAIL AND HIGH WINDS WILL BE THE MAIN THREATS, ALTHOUGH HEAVY RAINFALL COULD PRODUCE LOCAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 18
In the hours before
Local storm report, Jun 20, 1:48 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
148 AM CDT SUN JUN 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL 5 W SCOTT CITY 38.48N 101.00W
06/20/2004 0.75 INCH SCOTT KS LAW ENFORCEMENT
&&
06The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:58 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 77 min |
| Jun 20, 1:28 AM CDT | Severe Thunderstorm Warning | DDC | Scott | 47 min |
| Jun 20, 2:08 AM CDT | Severe Thunderstorm Warning | DDC | Finney | 67 min |
| Jun 20, 6:27 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.